MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87049
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported failure was confirmed through investigation analysis.Visual inspection revealed that there is a missing adhesive section between the tip and shaft.There is also a scrape mark in the sheath material proximal to the missing adhesive.The damaged area is proximal to mini electrode 2 (me2) and the seal appears to be compromised.Continuity checks revealed no electrical opens or shorts and all electrode/ thermocouple/magnetic sensor resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.X-ray showed no obvious anomalies.The impedance measurement between me2 and the tip was below specifications.The mifi noise reported by the field is most likely due to a crack in the me2 collar allowing fluid ingress in the tip.
 
Event or Problem Description
Reportable based on device analysis completed on december 23 2019.It was reported that noise was observed on mifi channels.During an cavo-tricuspid isthmus ablation procedure, an intellanav mifi xp catheter was selected for use.Noise was observed on the mifi eletrograms.When a mifi channel was paced, the noise would clear up.When another channel was selected and paced, that noise would clear up and the previous channel would again become noisy.The noise was not resolved and the procedure was completed.No patient complications were reported and the patient's current condition is fine.However, device analysis revealed missing adhesive section between the tip and shaft.

Brand Name
INTELLANAV MIFI XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9613051
Report Number2134265-2020-00319
Device Sequence Number11430216
Product Code OAD
UDI-Device Identifier08714729885733
UDI-Public08714729885733
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number87049
Device Catalogue Number87049
Device Lot Number0023280475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2019
Initial Report FDA Received Date01/21/2020
Patient Sequence Number1